Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 71, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 1999, 3:16 AM CDT for Adams County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1999, 3:16 AM CDT (08:16 UTC)
- Expired
- Jul 14, 1999, 4:20 AM CDT
- In force
- 64 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Adams County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLSE 140819 RRA SVRLSE WIC001-140920- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 316 AM CDT WED JUL 14 1999 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN CENTRAL WISCONSIN * UNTIL 420 AM CDT * AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR NEW MINER OR 20 MILES SOUTHWEST OF WISCONSIN RAPIDS TO NEAR CAMP DOUGLAS OR 40 MILES SOUTHWEST OF WISCONSIN RAPDIS... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... ROME AND BIG FLATS BY 330 PM CDT ADAMS BY 340 AM CDT THESE STORMS MAY PRODUCE LARGE HAIVL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! NELSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:05 PM CDT, 12 hours 11 minutes earlier.
Area forecast discussion, Jul 13, 3:05 PM CDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 305 PM CDT TUE JUL 13 1999 MAIN FORECAST PROBLEMS ARE PRECIPITATION CHANCES TONIGHT ALONG WITH TEMPERATURES THROUGH THE PERIOD. WATER VAPOR IMAGERY SHOWS IMPULSE MOVING ACROSS WISCONSIN EARLY THIS AFTERNOON. SCATTERED SHOWERS ASSOCIATED WITH THIS SYSTEM HAS PERSISTED IN AREA OF STRONG 850MB WARM ADVECTION. SHOWERS CONTINUE TO MOVE TO THE EAST AND WEAKEN AS THEY ENCOUNTER A MORE STABLE ATMOSPHERE. 12Z MODELS ARE IN GOOD AGREEMENT. 850 MB WARM ADVECTION CONTINUES THROUGH THE OVERNIGHT HOURS WITH A DECENT AMOUNT OF THETA-E ADVECTION ACROSS THE NORTHERN HALF OF THE FORECAST AREA. WILL THEREFORE INTRODUCE LOW POPS ACROSS THE NORTHERN ZONES FOR TONIGHT. RIDGING THEN BUILDS INTO THE AREA THROUGH 48 HOURS AS UPPER SYSTEM IN BRITISH COLUMBIA DIVES SOUTHWARD INTO THE PACIFIC NORTHWEST. WARM AND DRY WILL BE THE RULE UNTIL FRONTAL SYSTEM AFFECTS THE AREA BEGINNING THURSDAY NIGHT AND CONTINUING THROUGH THE WEEKEND. SOME QUESTION AS TO THE TIMING OF THIS FRONT AS EXTENDED MODELS WANT TO DELAY WITH EACH SUCCESSIVE RUN. FOR NOW WILL KEEP CHANCE GOING THROUGH SUNDAY. BOTH FAN AND FWC TEMPERATURES RATHER SIMILAR AND HAVE DONE FAIRLY WELL LATELY. THEREFORE WILL NOT DEVIATE MUCH. COORDINATED WITH MPX/GRB/MKX/DVN. .LSE...NONE. RABERDING
In the hours before
Special weather statement, Jul 13, 9:44 PM CDT, 5 hours 32 minutes before
IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ017-029- 032>034-041-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 944 PM CDT TUE JUL 13 1999 ...SLIGHT RISK OF SEVERE WEATHER FOR NORTHEAST IOWA...SOUTHEAST MINNESOTA AND PARTS OF WESTERN WISCONSIN... SCATTERED THUNDERSTORMS HAVE DEVELOPED IN SOUTHWEST MINNESOTA THIS EVENING ALONG A WARM FRONT SITUATED ACROSS THE AREA. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT ABOUT 40 MPH. THE WARM FRONT RUNS FROM SOUTHWEST MINNESOTA DOWN THROUGH SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE ATMOSPHERE OVER THESE AREAS IS FAIRLY UNSTABLE. LARGE HAIL AND POSSIBLY DAMAGING WINDS ARE THE MOST LIKELY SEVERE WEATHER POSSIBLE WITH THESE STORMS. SPOTTER ACTIVATION MAY BE NECESSARY AFTER MIDNIGHT IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND AFTER 2 AM IN EXTREME WESTERN WISCONSIN. NELSON
Special weather statement, Jul 13, 9:44 PM CDT, 5 hours 32 minutes before
IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ017-029- 032>034-041-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 944 PM CDT TUE JUL 13 1999 ...SLIGHT RISK OF SEVERE WEATHER FOR NORTHEAST IOWA...SOUTHEAST MINNESOTA AND PARTS OF WESTERN WISCONSIN... SCATTERED THUNDERSTORMS HAVE DEVELOPED IN SOUTHWEST MINNESOTA THIS EVENING ALONG A WARM FRONT SITUATED ACROSS THE AREA. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT ABOUT 40 MPH. THE WARM FRONT RUNS FROM SOUTHWEST MINNESOTA DOWN THROUGH SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE ATMOSPHERE OVER THESE AREAS IS FAIRLY UNSTABLE. LARGE HAIL AND POSSIBLY DAMAGING WINDS ARE THE MOST LIKELY SEVERE WEATHER POSSIBLE WITH THESE STORMS. SPOTTER ACTIVATION MAY BE NECESSARY AFTER MIDNIGHT IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND AFTER 2 AM IN EXTREME WESTERN WISCONSIN. NELSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:56 AM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.